Skip to content
needing some advice for working with type 2 diabetes
avatar
missy1977 posted:
I have been a house wife for 14 1/2 years. and I started working this last 3 weeks. I have type 2 diabetes for 6 years now. I work outside for an hour in the morning and the an hour six different time though out the day with 30 min breaks in between the out side times. I am having trouble with sugar levels, the wind does no blow here in the area that I am in nor is there shade to stand in its is pure sun and humidity is high 50 to 70 percent. I sweat profusely my clothing is FRC long sleves and pants and are navy blue all most black clothing and they are wet I have to change them and only have 2 sets and don't get time to change , I drink water. I drink 4 water bottles that are 8.5 liters in 4 hours. then mid morning my sugar drops shaking, dizziness, sweating gets worse, feels like I cant breathe. then once my co workers allow me to come in and I can eat and seat for 5 minutes.( that is no joking) I am sent back out and told that I need to get adjusted to the heat. I understand that I need to get adjusted to the heat and bring my meter and test strips and insulin to work with me. and foods to help raise my levels an lower my levels as well. dose anyone have advise to help me. thank you.
Reply
 
avatar
betatoo responded:
Missy, you really need to see a Dr. about your situation if at all possible. It sounds like to me that your medication(are you on any) is not doing the job for your new job. You should really get professional help to deal with the new environment you are working in. Water is good for the amount of heat and perspiration you are doing, but you really need to get a balance of the sugars that is more even across the board. See a doc.
 
avatar
brunosbud responded:
"Success is where preparation and opportunity meet."

Congratulations on your "opportunity". Anticipate and be ready and you will succeed. You're doing a good job, so far; what more can be done?

 
avatar
auriga1 responded:
The weather is not helping you at all. Really sorry to hear about that. How physical is your job? It sounds like you are being more active since you started this job if your sugar is dropping.

I'm not quite sure what insulin(s) you are taking. The more physical you are while taking insulin, the likelihood of lows is very probable if you are active with this job. All it could entail is walking and/or lifting.

I have the same problem since I started my job. The job is very physical including lots of walking around, lifting heavy things, stretching, etc. I did not do all this before I started this job. I used to go low daily - in the 40's, 50's and 60's. I had to cut back on my basal insulin (24 hour acting Lantus) by ten units. I also have to make sure that there are carbs handy, preferable some kind of juice and/or my glucose tabs.

It would be wise to put in a call to your doctor. Bring your meter with you (if you have been testing when you feel the shakes, etc.) Please let your doctor know what's going on.

You may need an adjustment in insulin dosaging and the amount of carbs you can eat. This will help with your lows.

Do your co-workers know you take insulin? You should let someone know what is going on at work. Lows are no good for the body just as highs are not good. Keep glucose tabs in any pockets you have or nearby. Everyone is different with glucose. I need to take only one and I feel better.

It's not just the heat. The combination of a new job with the heat and taking insulin requires an adjustment. Keep drinking that water to stay hydrated.

Call your doctor so you don't fall down on your job. Stay safe.


Helpful Tips

Getting blood sugar under control using insulin
I normally like Dr. Gabe Mirkin 's advice and newsletters. But in one of his most recent newsletter articles, he commits the same medical ... More
Was this Helpful?
1 of 4 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.